Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taken hepatitis B vaccination eight years ago. Do I need to take it again?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
Hepatitis B vaccination camp, on August 23 in SAP:
I had this vaccination around 8 years ago. Is it required to take it again
Posted Mon, 10 Sep 2012 in X-ray, Lab tests and Scans
Answered by Dr. Naveen Kumar 44 minutes later

Thanks for the query

It was previously believed and suggested that the vaccination would only provide effective cover for five to seven years. But subsequently, it was discovered that long-term immunity derives from immunological memory hence administration of booster doses is not required in successfully vaccinated immunocompetent individuals. Hence you do not require any booster dose if your primary immunization was properly done.

Those people, who fall in high risk group such as healthcare workers, should have a single booster dose after 5 years of primary immunization.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor